Alert archive / Arkansas / Red Flag Warnings in 2012

Red Flag Warning 3, NWS Little Rock, AR

February 29, 201212 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Feb 29, 2012, 1:29 PM CST for 12 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 1:29 PM CST (19:29 UTC)
Expired
Feb 29, 2012, 6:00 PM CST
In force
5 hr
Issued by
NWS Little Rock, AR

Counties Baxter County, AR, Cleburne County, AR, Conway County, AR, Fulton County, AR, Garland County, AR, Independence County, AR, Izard County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Sharp County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2181 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS84 KLZK 291929
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
129 PM CST WED FEB 29 2012

...A RED FLAG WARNING IS IN EFFECT...

.GUSTY WINDS BEHIND A COLD FRONT WILL USHER IN MUCH DRIER AIR TO
THE REGION. THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
CREATE RED FLAG CONDITIONS THIS AFTERNOON THROUGH THIS EVENING.

ARZ021-022-030-031-037>042-052-010000-
/O.NEW.KLZK.FW.W.0003.120229T1929Z-120301T0000Z/
CONWAY-GARLAND-JOHNSON-LOGAN-MONTGOMERY-PERRY-PIKE-POLK-POPE-
SCOTT-YELL-
129 PM CST WED FEB 29 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE ARKANSAS RIVER VALLEY AND 
PORTIONS OF WESTERN ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...JOHNSON...POPE...LOGAN...CONWAY...SCOTT... 
  YELL...PERRY...POLK...MONTGOMERY...GARLAND...PIKE. 

* WIND...20 FOOT WINDS WILL APPROACH 15 MPH. GUSTS UP TO 25 MPH
  WILL BE COMMON. 


* HUMIDITY...AFTERNOON HUMIDITY WILL BOTTOM OUT BELOW 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

57
2 follow-up statements
293 
WWUS84 KLZK 292028
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CST WED FEB 29 2012

...A RED FLAG WARNING IS IN EFFECT...

.GUSTY WINDS BEHIND A COLD FRONT WILL USHER IN MUCH DRIER AIR TO
THE REGION. THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
CREATE RED FLAG CONDITIONS THIS AFTERNOON THROUGH THIS EVENING.

ARZ003>007-012>016-023-024-010000-
/O.EXA.KLZK.FW.W.0003.000000T0000Z-120301T0000Z/
BAXTER-BOONE-CLEBURNE-FULTON-INDEPENDENCE-IZARD-MARION-NEWTON-
SEARCY-SHARP-STONE-VAN BUREN-
228 PM CST WED FEB 29 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR NORTHERN ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...BOONE...MARION...BAXTER...FULTON...SHARP... 
  NEWTON...SEARCY...STONE...IZARD...INDEPENDENCE...VAN BUREN... 
  CLEBURNE. 

* WIND...20 FOOT WINDS WILL APPROACH 15 MPH. GUSTS UP TO 25 MPH 
  WILL BE COMMON.

* HUMIDITY...AFTERNOON HUMIDITY WILL BOTTOM OUT BELOW 20 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

ARZ021-022-030-031-037>042-052-010000-
/O.CON.KLZK.FW.W.0003.000000T0000Z-120301T0000Z/
CONWAY-GARLAND-JOHNSON-LOGAN-MONTGOMERY-PERRY-PIKE-POLK-POPE-
SCOTT-YELL-
228 PM CST WED FEB 29 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN ARKANSAS AND THE 
ARKANSAS RIVER VALLEY...

* AFFECTED AREA...JOHNSON...POPE...LOGAN...CONWAY...SCOTT... 
  YELL...PERRY...POLK...MONTGOMERY...GARLAND...PIKE. 

* WIND...20 FOOT WINDS WILL APPROACH 15 MPH. GUSTS UP TO 25 MPH 
  WILL BE COMMON.

* HUMIDITY...AFTERNOON HUMIDITY WILL BOTTOM OUT BELOW 20 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

57
485 
WWUS84 KLZK 292359
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CST WED FEB 29 2012

ARZ003>007-012>016-021>024-030-031-037>042-052-010100-
/O.EXP.KLZK.FW.W.0003.000000T0000Z-120301T0000Z/
BAXTER-BOONE-CLEBURNE-CONWAY-FULTON-GARLAND-INDEPENDENCE-IZARD-
JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-YELL-
559 PM CST WED FEB 29 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR NORTHERN ARKANSAS...

WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS HIGH PRESSURE
BUILDS INTO ARKANSAS. HUMIDITY LEVELS WILL ALSO SLOWLY INCREASE AS
THE EVENING PROGRESSES...LESSENING THE FIRE DANGER.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 29, 11:16 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 29, 11:16 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1116 AM CST WED FEB 29 2012

.AVIATION...
VFR CONDITIONS WILL BECOME PREVALENT IN WAKE OF THE FRONTAL
PASSAGE. FRONT RIGHT NOW HAS CLEARED THE NORTHWEST AND WILL MOVE
THROUGH CENTRAL SITES SOON AND SOUTHEAST SITES IN A FEW HOURS.
AHEAD OF THE FRONT...THERE WILL BE SOME TEMPORARY MVFR CEILINGS...
WITH A POSSIBLE SHOWER/STORM AT MONTICELLO. OTHERWISE...WINDS WILL
BE GUSTY AT 10 TO 20 KNOTS SUSTAINED...WITH GUSTS APPROACHING
25-30 KNOTS. GRADIENT WILL RELAX TONIGHT...BUT GUSTY WINDS WILL BE
POSSIBLE AGAIN ON THURSDAY IN THE NORTHWEST. TAFS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 1103 AM CST WED FEB 29 2012/

UPDATE...
UPDATED EARLIER TO REMOVE TORNADO WATCH FROM THE NORTHEAST. WITH 12Z
MODEL DATA COMING IN...HAVE REDUCED POPS ACROSS THE SOUTHEAST HALF
OF THE STATE FOR THE AFTERNOON HOURS. WHILE DRIER AIR IS WORKING
INTO NORTHWEST AND WESTERN ARKANSAS...MOISTURE STILL REMAINS ACROSS
THE SOUTHEAST...AND THUNDERSTORMS MAY DEVELOP ACROSS THIS AREA LATER
THIS AFTERNOON. HOWEVER...THE BEST CHANCES OF THUNDERSTORMS WILL BE
JUST TO THE SOUTHEAST OF THE AREA.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Feb 29, 5:00 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED FEB 29 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER NORTHERN ARKANSAS EARLY THIS MORNING WILL PUSH
ACROSS THE REGION TODAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP. ISOLATED SEVERE WEATHER IS POSSIBLE IN
THE SOUTHEAST HALF OF THE STATE. ANY STORMS THAT BECOME SEVERE WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FRONT WILL STALL ALONG THE GULF COAST TONIGHT AND THURSDAY.
DRIER AIR WILL BE NOTED BEHIND THE FRONT. ON FRIDAY...A STORM
SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE MID-MISSISSIPPI
VALLEY. IN RESPONSE TO THE SYSTEM...THE STALLED FRONT TO THE SOUTH
WILL MOVE BACK INTO THE STATE...AND MOISTURE WILL INCREASE.

THE SYSTEM WILL DRAG A NEW COLD FRONT INTO ARKANSAS FRIDAY AFTERNOON
AND EVENING. THE FRONT WILL TRIGGER ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE SOUTH AND EAST OF
LITTLE ROCK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN ON FRIDAY IN THE
SOUTHEAST HALF OF ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:04 AM CSTSevere Thunderstorm WarningLZKBoone, Marion41 min
Feb 29, 2:16 AM CSTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy29 min
Feb 29, 2:42 AM CSTSevere Thunderstorm WarningLZKBaxter, Fulton, Marion48 min
Feb 29, 2:43 AM CSTSevere Thunderstorm WarningLZKBaxter, Boone, Izard, Marion, Newton, Searcy and 1 more44 min
Feb 29, 3:08 AM CSTTornado WarningLZKBaxter, Fulton, Izard, Marion37 min
Feb 29, 3:28 AM CSTSevere Thunderstorm WarningLZKFulton, Sharp47 min
Feb 29, 3:38 AM CSTSevere Thunderstorm WarningLZKFulton, Izard, Sharp37 min
Feb 29, 3:49 AM CSTTornado WarningLZKFulton, Sharp26 min
Feb 29, 4:01 AM CSTTornado WarningLZKFulton, Izard, Sharp29 min
Feb 29, 5:41 AM CSTSpecial Weather StatementLZKSharp14 min
Feb 29, 5:49 AM CSTSevere Thunderstorm WarningLZKSharp14 min
Feb 29, 6:01 AM CSTSpecial Weather StatementLZKPerry29 min
Feb 29, 6:31 AM CSTSevere Thunderstorm WarningLZKIndependence, Izard, Sharp29 min
Feb 29, 7:13 AM CSTSpecial Weather StatementLZKIndependence32 min
Feb 29, 7:17 AM CSTSevere Thunderstorm WarningLZKIndependence, Sharp13 min
Feb 29, 7:39 AM CSTSevere Thunderstorm WarningLZKJackson21 min

Nearby

Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.